Diabetes Support - Frustrated with Meds!!!




View Full Version : Frustrated with Meds!!!


MangoLover
03-03-2012, 07:54 PM
Hi Everyone. I am writing this because I am so frustrated with this diagnosis. Years ago I was diagnosed as pre-diabetic and just recently, due to extremely poor diet, I was diagnosed as diabetic. I ended up at my dr's office because I had all the symptoms. This was a slow spiral of weekends out eating terrible food, smoking and LOTS of soda, which I never drink. I was going to my cousin's house and because I wasn't drinking alcohol - I was the DD - I was drinking soda since caffeine has the same effect on me anyway.

So anyway, I was feeling run down after a few weeks of this and my dr had me get my blood drawn and my A1C was through the roof. I was upset with the diagnosis, but I took the medicine. My issue here is that he has me on Enalapril and I am suffering terrible headaches. I don't have high blood pressure, I have perfect cholestoral, I just happen to have a weakness for sugar and carbs.

Does anyone else have an issue with terrible headaches? This is not related to the sugar because I went two weeks without the Enalapril and the headaches went away within 2 days. When I went back on it they came back just as fast. My dr insists that the med is just to protect my kidneys, but what's the point of taking medicine when your whole day is torture.

Thanks,


Justwant2Bhealthy
03-03-2012, 10:41 PM
I've never been on that specific medicine, but can't your doctor give you an other one that will do the same thing? If it gives you headaches, you should ask for another kind; I would ... :hug:

Wannabehealthy
03-04-2012, 01:08 PM
Better yet, I would tell him that I do not intend to take the medicine that is giving headaches daily. If he wants you to take the meds, he will have no other choice than to prescribe something that will not give headaches. How hard can that be?


fatmad
03-04-2012, 01:48 PM
I can understand wanting to protect your kidneys, but I agree, a medication that gives you headaches and isn't well tolerated won't do it, unless he can tell you that it gets better. (for instance, with metformin, most of us have some digestive problems at the start, but this gets better over time, so knowing this, its worth it to stick it out).
Are you also on metformin? THis also has protective effects.
What is your blood pressure when you are on the enelapril? is it in your boots causing the headaches? My husband was prescribed something similar, and he felt so awful on it, it was lowering his bp too much. Even after a month, he hadn't adapted, so went off it, and is using something else his doc recommended.